Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 313, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2006, 8:17 PM EDT for Russell County, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 8:17 PM EDT (00:17 UTC)
- Expired
- Jul 4, 2006, 8:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Russell County, VA
The radar
The Jackson,KY radar (KJKL), 130 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 4, 8:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 800 PM EDT TUE JUL 4 2006 .DISCUSSION...OUR AIR MASS IS WEAKLY UNSTABLE WITH INCREASING MOISTURE PUSHING IN. SCATTERED THUNDERSTORMS HAVE FORMED ACROSS THE REGION IN ADVANCE OF AN APPROACHING FRONTAL BOUNDARY. A FEW OF THESE STORMS HAVE REACH STRONG TO SEVERE LEVELS THROUGH STRENGTH AND COVERAGE OF THE STORMS IS DIMINISHING. THE CONVECTION IS STRONGLY THERMALLY ENHANCED AND EXPECTED THE STORMS TO CONTINUE TO WEAKEN THROUGH THE REST OF THE EVENING. HOWEVER...SOME CONVECTION IS EXPECTED TO CONTINUE ACROSS THE MRX CWA THROUGH MUCH OF THE NIGHT AS MOISTURE AND ENERGY ASSOCIATED WITH THE FRONT CONTINUE TO AFFECT THE AREA. ALL LOOKS GOOD IN THE CURRENT FORECAST PACKAGE...NO UPDATES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 85 68 83 / 40 70 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 83 66 82 / 40 80 70 30 OAK RIDGE, TN 71 82 65 83 / 50 80 70 20 TRI CITIES AIRPORT, TN 68 80 62 80 / 50 90 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jul 4, 5:02 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT TUE JUL 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE THIS AFTERNOON AHEAD OF A FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND BECOME MORE NUMEROUS THIS EVENING ESPECIALLY ACROSS THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE HEATING OF THE DAY AND INSTABILITY A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THE AREA EARLY WEDNESDAY AND PROVIDE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. TD
In the hours before
Special weather statement, Jul 4, 7:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 708 PM EDT TUE JUL 4 2006 TNZ014-038-050015- CLAIBORNE-GRAINGER- 708 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CLAIBORNE AND GRAINGER COUNTIES... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF MAYNARDVILLE....MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEOPLE IN NORTHERN GRAINGER AND SOUTHEASTERN CLAIBORNE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND PREPARE TO SEEK SHELTER. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DGS
Local storm report, Jul 4, 7:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
718 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 NW NIOTA 35.56N 84.60W
07/04/2006 MCMINN TN LAW ENFORCEMENT
ONE TREE DOWN ON COUNTY ROUTE 275. REPORTED BY DISPATCH.
0605 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/04/2006 KNOX TN LAW ENFORCEMENT
ONE TREE AND POWERLINES DOWN JUST OFF OF RUTLEDGE PIKE.
REPORTED BY SHERIFFS DISPATCH.
0635 PM TSTM WND DMG 6 NNW KNOXVILLE 36.05N 83.99W
07/04/2006 KNOX TN LAW ENFORCEMENT
ONE TREE AND POWERLINES DOWN ON RACCOON VALLEY ROAD.
REPORTED BY SHERIFFS DISPATCH.
0645 PM TSTM WND DMG 5 WNW MURPHY 35.12N 84.11W
07/04/2006 CHEROKEE NC PARK/FOREST SRVC
DIME SIZED HAIL AND SEVERAL TREES DOWN IN THE NATIONAL
FOREST...WEST AND NORTHWEST OF MURPHY. REPORTED BY FOREST
SERVICE PERSONNEL.
&&
FERRELLSpecial weather statement, Jul 4, 7:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 752 PM EDT TUE JUL 4 2006 TNZ015-050045- HANCOCK- 752 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT HANCOCK COUNTY... AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BEAN STATION....MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SNEEDVILLE BY 820 PM EDT. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN NEAR ONE INCH PER HOUR WILL ALSO BE POSSIBLE. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Jul 4, 8:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 806 PM EDT TUE JUL 4 2006 TNZ035-050045- MORGAN- 806 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FAIRFIELD GLADE NEAR THE CUMBERLAND ...FENTRESS COUNTY LINE. THIS STORM WAS MOVING EAST AT AROUND 20 MPH. MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IT HAS A HISTORY OF BLOWING SMALL LIMBS OFF TREES. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN BB
Local storm report, Jul 4, 8:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
810 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 WSW PAULETTE 36.18N 83.92W
07/04/2006 UNION TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON AND ALONG RACCOON VALLEY ROAD.
REPORTED BY DISPATCH.
0615 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/04/2006 CAMPBELL TN LAW ENFORCEMENT
FROM 615 TO 620 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0650 PM TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
07/04/2006 MONROE TN LAW ENFORCEMENT
ONE TREE DOWN IN TELLICO PLAINS. REPORTED BY DISPATCH.
0720 PM TSTM WND DMG 2 SSW RELIANCE 35.16N 84.58W
07/04/2006 POLK TN LAW ENFORCEMENT
ONE TREE DOWN AT INTERSECTION OF HIGHWAY 30 AND LOST
CREEK ROAD. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, Jul 4, 8:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 815 PM EDT TUE JUL 4 2006 VAZ006-050045- RUSSELL- 815 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING RUSSELL COUNTY... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RAVEN....MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:33 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 42 min |
| Jul 4, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 46 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 25 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| Jul 5, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| Jul 4, 8:55 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.